Alert archive / California / Gale Watches in 2012

Gale Watch 5, NWS San Francisco Bay Area, CA

May 16, 2012

NWS San Francisco Bay Area, CA issued this gale watch at May 16, 2012, 3:01 PM PDT. It took effect at May 17, 2012, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 16, 2012, 3:01 PM PDT (22:01 UTC)
In effect from
May 17, 2012, 3:00 PM PDT
Expired
May 17, 2012, 2:53 AM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WHUS76 KMTR 162201
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
301 PM PDT WED MAY 16 2012

PZZ575-170615-
/O.EXB.KMTR.SC.Y.0066.120516T2201Z-120518T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE
  FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-170615-
/O.EXB.KMTR.SC.Y.0066.120517T1900Z-120518T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 3 AM
PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS EXPECTED THURSDAY
  AFTERNOON THROUGH LATE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-170615-
/O.EXB.KMTR.SC.Y.0066.120517T1900Z-120518T1000Z/
MONTEREY BAY-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 3 AM
PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS EXPECTED THURSDAY
  AFTERNOON THROUGH LATE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-170615-
/O.EXA.KMTR.SC.Y.0066.120516T2200Z-120517T2200Z/
/O.NEW.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THURSDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE
  FRIDAY NIGHT THEN INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS
  TO 35 KT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ565-170615-
/O.EXT.KMTR.SC.Y.0066.000000T0000Z-120518T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE 
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-170615-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120517T2200Z/
/O.NEW.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
3 PM PDT THURSDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE
  FRIDAY NIGHT THEN INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS
  TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ540-170615-
/O.CON.KMTR.SC.Y.0067.000000T0000Z-120517T2200Z/
/O.NEW.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
3 PM PDT THURSDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH LATE
  FRIDAY NIGHT THEN INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS
  TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ530-170400-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120517T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
301 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
149 
WHUS76 KMTR 170403
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
903 PM PDT WED MAY 16 2012

PZZ530-170515-
/O.EXP.KMTR.SC.Y.0066.000000T0000Z-120517T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR SAN FRANCISCO BAY WILL EXPIRE AT 9 PM
PDT THIS EVENING.

$$

PZZ570-171130-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120517T2200Z/
/O.CON.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
  THURSDAY AFTERNOON THEN INCREASE TO 20 TO 30 KNOTS WITH
  FREQUENT GUSTS TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ540-171130-
/O.CON.KMTR.SC.Y.0067.000000T0000Z-120517T2200Z/
/O.CON.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
  THURSDAY AFTERNOON THEN INCREASE TO 20 TO 30 KNOTS WITH
  FREQUENT GUSTS TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ545-171130-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120517T2200Z/
/O.CON.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY.
A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
  THURSDAY AFTERNOON THEN INCREASE TO 20 TO 30 KNOTS WITH FREQUENT
  GUSTS TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ575-171130-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120518T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-171130-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120518T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-171130-
/O.CON.KMTR.SC.Y.0066.120517T1900Z-120518T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS EXPECTED THURSDAY
  AFTERNOON THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-171130-
/O.CON.KMTR.SC.Y.0066.120517T1900Z-120518T1000Z/
MONTEREY BAY-
903 PM PDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS EXPECTED THURSDAY
  AFTERNOON THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
417 
WHUS76 KMTR 170953
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
253 AM PDT THU MAY 17 2012

PZZ570-171800-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120517T2200Z/
/O.UPG.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
/O.NEW.KMTR.GL.W.0013.120517T2200Z-120518T1000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH 
  THURSDAY AFTERNOON THEN INCREASE TO 20 TO 30 KNOTS WITH 
  FREQUENT GUSTS TO 35 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-171800-
/O.CON.KMTR.SC.Y.0067.000000T0000Z-120517T2200Z/
/O.UPG.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
/O.NEW.KMTR.GL.W.0013.120517T2200Z-120518T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH 
  THURSDAY AFTERNOON THEN INCREASE TO 20 TO 30 KNOTS WITH 
  FREQUENT GUSTS TO 35 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-171800-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120517T2200Z/
/O.UPG.KMTR.GL.A.0005.120517T2200Z-120518T1000Z/
/O.NEW.KMTR.GL.W.0013.120517T2200Z-120518T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH 
  THURSDAY AFTERNOON THEN INCREASE TO 20 TO 30 KNOTS WITH 
  FREQUENT GUSTS TO 35 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-171800-
/O.EXB.KMTR.SC.Y.0066.120517T2000Z-120518T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS EXPECTED THURSDAY
  AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-171800-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120518T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH 
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-171800-
/O.CON.KMTR.SC.Y.0066.000000T0000Z-120518T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH 
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-171800-
/O.CON.KMTR.SC.Y.0066.120517T1900Z-120518T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS EXPECTED THURSDAY 
  AFTERNOON THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-171800-
/O.CON.KMTR.SC.Y.0066.120517T1900Z-120518T1000Z/
MONTEREY BAY-
253 AM PDT THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM
PDT FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS EXPECTED THURSDAY 
  AFTERNOON THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at May 16, 2:37 PM PDT, 24 minutes earlier.

Area forecast discussion, May 16, 2:37 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
237 PM PDT WED MAY 16 2012

.DISCUSSION...AS OF 2:36 PM PDT WEDNESDAY...SATELLITE SHOWS SKIES
HAVE CLEARED OVER MOST AREAS THIS AFTERNOON...ALTHOUGH IT IS SLOW
CLEARING FROM SAN FRANCISCO TO THE BERKELEY HILLS. AT THIS TIME
TEMPERATURE TRENDS ARE RUNNING COOLER FROM THOSE 24 HOURS AGO WITH
MOST READINGS IN THE MID 50S TO MID 60S (EXCEPT FAR INLAND AREAS
REACHING INTO THE 70S TO THE LOWER 80S.) SURFACE PRESSURE GRADIENTS
ARE STRONG ONSHORE WITH 3.0 MB FROM SFO TO SAC...AND 6.7 MB FROM SFO
TO WMC. THE FORT ORD PROFILER CONTINUES TO SHOW A MARINE LAYER DEPTH
OF ABOUT 1200 FEET...AND AS THE UPPER TROUGH NOW LOCATED JUST OFF THE
COAST CONTINUES TO APPROACH THE AREA...EXPECT A DEEPENING OVERNIGHT
AND CONDITIONS THURSDAY MORNING SIMILAR TO THIS MORNING STRATUS-WISE.

THE TROUGH PASSAGE SHOULD BE ENOUGH TO ERODE THE LOW CLOUDS BY
MID DAY THURSDAY. TEMPERATURES ARE EXPECTED TO BE A LITTLE COOLER
AS WELL. HIGH PRESSURE IS FORECAST TO BUILD OVER THE WEST DURING
THE WEEKEND. THIS WILL RESULT IN SOME WARMER TEMPERATURES...BUT
COASTAL STRATUS IS EXPECTED TO STILL BE A FACTOR. BY SUNDAY NIGHT
ANOTHER UPPER TROUGH IS FORECAST TO APPROACH THE STATE. THIS WILL HELP
PUSH STRATUS WELL INLAND AGAIN BY MONDAY MORNING. WEAK HIGH PRESSURE
TO REBUILD OVER THE WEST BY MIDWEEK.

&&

.AVIATION...AS OF 11:25 AM PDT WEDNESDAY...STRATUS IS QUICKLY
CLEARING ACROSS AREA TERMINALS THIS MORNING BENEATH A NEARLY 2000
FOOT MARINE LAYER. WINDS WILL REMAIN ONSHORE THROUGH PERIOD WITH A
STRONGER SEABREEZE KICKING IN IN THE AFTERNOON. LOW CLOUDS ARE
ANTICIPATED TO RETURN THIS EVENING.

VICINITY OF KSFO...LOW CLOUDS LIFTING QUICKLY AND EXPECTED TO
SCATTER OUT WITHIN THE NEXT HOUR. VFR CONDITIONS EXPECTED THROUGH
THIS AFTERNOON WITH A RETURN OF THE STRATUS EXPECTED AROUND 03Z-
04Z THIS EVENING. ONSHORE FLOW ANTICIPATED THROUGH PERIOD WITH A
STRONG AND GUSTY SEABREEZE EXPECTED THROUGH THE AFTERNOON HOURS.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS EXPECTED THROUGH
THIS AFTERNOON WITH AN EARLY RETURN OF THE STRATUS EXPECTED
AROUND 03Z-04Z THIS EVENING. ONSHORE FLOW ANTICIPATED THROUGH
PERIOD.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...BEACH HAZARDS STATEMENT...STILLWATER COVE NEAR PEBBLE BEACH
             THROUGH FRIDAY MORNING FOR BEACH BACTERIA.
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...SF BAY UNTIL 9 PM

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: CW

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:20 AM PDTBeach Hazards StatementMTRMonterey, San Mateo, Santa Cruz5 days

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.